Arkansas, 2015Damaging Wind in Arkansas, April 3, 2015
April 3, 2015 · NWS JAN · 1 event in 1 county or zone
A severe thunderstorm produced power outages in Ashley County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced power outages in Ashley County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 3, 3:46 PM CST, 58 minutes earlier.
Area forecast discussion, Apr 3, 3:46 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI APR 3 2015
.DISCUSSION...
SHORT TERM (THROUGH SUNDAY)...TEMPERATURES HAVE SOARED TO NEAR
RECORD...OR EVEN RECORD IN A FEW CASES...LEVELS ACROSS THE AREA THIS
AFTERNOON THANKS TO AMPLE SUNSHINE AND CONTINUED WARM ADVECTION. A
COLD FRONT IS CURRENTLY APPROACHING THE AREA AND CURRENTLY EXTENDS
FROM NEAR TEXARKANA TO MEMPHIS TO BOWLING GREEN. AHEAD OF THIS
FRONT...ISOLATED SHOWERS AND STORMS HAVE DEVELOPED IN TWO AREAS...
ALONG A CONVERGENCE AXIS THAT EXTENDS FROM NATCHEZ TO NEAR JACKSON TO
TO COLUMBUS AND ALSO JUST AHEAD OF THE FRONT ACROSS THE ARKLAMISS
DELTA.
A CAPPING INVERSION HAS BEEN SUPPRESSING ROBUST CONVECTION FOR MUCH
OF THE DAY...WITH ECHO TOPS STRUGGLING TO GET ABOVE 20KFT THUS FAR.
THIS ACTIVITY IS EXPECTED TO BECOME MORE VIGOROUS NEAR AND ALONG THE
FRONT OVER THE NEXT FEW HOURS AS THE CAP BEGINS TO ERODE. THE
ENVIRONMENT IN THE WARM SECTOR IS CHARACTERIZED BY SBCAPES OF
1500-2000 J/KG AND EFFECTIVE BULK SHEAR MAGNITUDES ARE IN THE 35 TO
45 KT RANGE...WHICH WILL SUPPORT ORGANIZED CONVECTION ONCE IT
INITIATES. HOWEVER THE MID LEVEL SHORTWAVE AND BEST UPPER LEVEL
FORCING WILL REMAIN NORTH OF OUR AREA WITH THIS SYSTEM...PRECLUDING A
MORE SIGNIFICANT SEVERE WEATHER THREAT. TIMING-WISE...HIGH RES
GUIDANCE CONTINUES TO BE IN RELATIVELY GOOD AGREEMENT WITH THE FRONT
REACHING A VICKSBURG/GOLDEN TRIANGLE CORRIDOR BY 3Z AND A BROOKHAVEN
TO LAUREL LINE BY 6Z. SPC SSEO CONTINUES TO SUGGEST THAT UPDRAFTS
WILL BE STRONGEST THROUGH AROUND 03Z. THIS MAKES SENSE AS BEYOND
THAT TIME FRAME THE LOSS OF DAYTIME HEATING SHOULD LEAD TO A GRADUAL
DECREASE IN OVERALL INTENSITY. THUS THE SEVERE WEATHER THREAT SHOULD BE
ON A DOWNSWING AS STORMS MOVE INTO THE SOUTHERN HALF OF THE AREA. WE
CONTINUE TO HIGHLIGHT DAMAGING WIND GUSTS AND HAIL AS THE PRIMARY
THREATS WITH ANY SEVERE CONVECTION. WHILE TORNADOES CANNOT BE
ENTIRELY RULED OUT...DIRECTIONAL SHEAR IS FAR FROM IMPRESSIVE WITH
PRIMARILY SOUTHWESTERLY SURFACE WINDS. ALSO MIXING THROUGH THE DAY
HAS LED TO LESS FAVORABLE LCL HEIGHTS.
RAIN CHANCES WILL QUICKLY SUBSIDE OVERNIGHT AS THE SURFACE FRONT
PASSES INTO THE NORTH GULF BY MORNING. BUT THE BREAK IN PRECIP WILL
NOT LAST FOR LONG AS THE UPPER JET REMAINS NORTH OF THE AREA AND THE
NEXT SURFACE WAVE DEVELOPS OVER SOUTH TEXAS ON SATURDAY AND MOVES
ENEWD ALONG THE SURFACE FRONT...BRINGING A RESURGENT MOIST AIRMASS ON
SUNDAY ALONG WITH A RETURN OF RAIN CHANCES. GUIDANCE IS NOT SHOWING
A PARTICULARLY WELL-DEFINED SURFACE CYCLONE MOVING ACROSS THE REGION
WITH THIS SYSTEM...BUT THE JET PATTERN WILL BE FAVORABLE FOR LARGE
SCALE ASCENT IN AN ENVIRONMENT WITH PWAT VALUES AROUND 1.5 INCHES
ACROSS MOST OF THE CWA BY SUNDAY EVENING. RAIN CHANCES WILL CONTINUE
INTO SUNDAY NIGHT BEFORE UPPER DIVERGENCE BEGINS TO DECREASE HEADING
THROUGH MONDAY.
LONG TERM (MONDAY THROUGH FRIDAY)...UPPER LEVEL FLOW WILL REMAIN
MAINLY ZONAL OVER THE FIRST HALF OF THE WORK WEEK. WITH THE SURFACE
HIGH POSITIONED OVER THE WESTERN ATLANTIC...SOUTHERLY LOW LEVEL FLOW
WILL BE ENTRENCHED ACROSS THE REGION. THIS WILL MAINTAIN A RATHER
MOIST AIRMASS...WITH PWATS GENERALLY AROUND 1.5 INCHES. AS PERIODIC
DISTURBANCES TRAVERSE THE UPPER FLOW PATTERN...THIS WILL KEEP ON AND
OFF RAIN CHANCES IN THE FORECAST THROUGHOUT THIS PERIOD. IN THIS
PARTICULAR TIME FRAME...MONDAY CURRENTLY APPEARS TO BE THE DAY WITH
THE BEST RAIN CHANCES THANKS TO BETTER MID LEVEL MOISTURE AND
FAVORABLE UPPER DIVERGENCE.
HEADING INTO THE SECOND HALF OF THE WEEK...UPPER TROUGHING WILL
CARVE OVER THE WESTERN PORTION OF THE CONUS...TRANSITIONING TO
BROADER CYCLONIC FLOW ACROSS THE COUNTRY BY WEEK'S END. A MORE
NOTABLE SHORTWAVE IS PROGGED TO SWING THROUGH THE PLAINS INTO THE
MIDWEST IN THE THURSDAY/FRIDAY TIMEFRAME...BRINGING BETTER RAIN
CHANCES ALONG A COLD FRONT PUSHING INTO THE REGION. THE GFS IS LESS
PROGRESSIVE WITH THIS SYSTEM...HINTING AT THE POTENTIAL FOR A MORE
PROLONGED PERIOD OF HEAVY RAINFALL. THOUGH THIS IS STILL A WAYS
OFF...IT BEARS MONITORING. /DL/
&&
.AVIATION...THE PRIMARY CONCERN IN THE NEAR FUTURE WILL BE WITH A
BROKEN LINE OF STORMS EXPECTED DEVELOP ALONG A SOUTHEASTWARD MOVING
COLD FRONT LATE THIS AFTN AND EVENING. TSRA AND MVFR/IFR CIGS/VSBYS
WILL ACCOMPANY THIS FRONTAL PASSAGE. GREATEST TSRA INTENSITY IS
EXPECTED IN THE GLH/GWO/GTR DOWN TO TVR/JAN/MEI AREA ROUGHLY BETWEEN
23-05Z. THE FRONT SHOULD PUSH THROUGH THE ENTIRE AREA BY AROUND
07Z...AND POST-FRONTAL STRATUS IS NOT EXPECTED TO LINGER FOR LONG
WITH VFR CONDITIONS RETURNING TO THE ENTIRE AREA BY LATE SATURDAY
MORNING AND PERSISTING THROUGH THE AFTN/EVNG. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 50 67 47 69 / 80 2 6 48
MERIDIAN 51 67 43 70 / 77 3 0 33
VICKSBURG 50 67 47 67 / 77 2 9 59
HATTIESBURG 55 69 47 73 / 51 14 0 34
NATCHEZ 53 66 48 68 / 70 8 10 51
GREENVILLE 47 63 46 64 / 47 0 6 59
GREENWOOD 45 65 46 65 / 63 0 3 49
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DL/EC
Hazardous weather outlook, Apr 3, 12:46 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT FRI APR 3 2015
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>050-053-
041900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
146 PM CDT FRI APR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
TORNADOES
THREAT...LIMITED
TIMING...THIS EVENING
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS EVENING
SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO THE REGION. SEVERE
STORMS COULD PRODUCE QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS UP
TO 70 MPH. THERE IS A LIMITED THREAT FOR GETTING A TORNADO.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
LAZ024-026-MSZ051-052-054>066-072>074-041900-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
146 PM CDT FRI APR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE EVENING INTO THE
OVERNIGHT HOURS ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO
THE REGION. SEVERE STORMS COULD PRODUCE QUARTER SIZE HAIL AND WIND
GUSTS UP TO 60 MPH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
21
&&
...HAZARD LEGEND...
*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 3, 4:06 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT FRI APR 3 2015
MSZ018-032230-
BOLIVAR-
506 PM CDT FRI APR 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY...
AT 506 PM CDT...A STRONG THUNDERSTORM WAS NEAR TRUSTEN HOLDER WMA...
OR 9 MILES NORTH OF ROSEDALE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBY...MOUND BAYOU...GUNNISON...DEESON...DUNCAN...ALLIGATOR AND
WINSTONVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3386 9066 3388 9105 3393 9101 3395 9108
3397 9109 3400 9102 3397 9100 3396 9097
3398 9096 3402 9099 3402 9090 3410 9088
3410 9093 3411 9089 3412 9078 3412 9067
TIME...MOT...LOC 2206Z 266DEG 40KT 3399 9108
AEGThunderstorm Wind, Ashley
- When
- April 3, 4:44 PM CST
- Where
- Ashley County, 2.42 mi WNW of West Crossett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 33.140, -92.020
Several trees were blown down and resulted in power outages near West Crossett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 20152 deaths · 1 injured · $40,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in West Virginia, April 3 to 4, 20151 death · $1.4 million · 9 events
- Tornadoes and Hail in Alabama, April 3, 20151 death · EF1 · 11 events
- Flash Flood in Missouri, April 3, 20151 death · $20,000 · 1 event
- Tornado and Hail in Tennessee, April 3, 2015$523,000 · EF0 · 44 events
- Hail and Damaging Winds in Tennessee, April 3, 2015$48,000 · 1 in hail · 12 events
- Flooding and Heavy Rain in Kentucky, April 3, 2015$26,000 · 22 events
- Hail and Damaging Winds in Kentucky, April 3, 2015$37,000 · 70 kt wind · 5 events
- Tornado in Georgia, April 3, 2015$5,000 · EF1 · 1 event
- Damaging Winds in Alabama, April 3, 201560 kt wind · 5 events
- Hail and Heavy Rain in Illinois, April 3, 20151 in hail · 4 events
- Frost and Freeze in Colorado, April 3, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564886.